Alert archive / Utah / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 13, NWS Grand Junction, CO
NWS Grand Junction, CO issued this severe thunderstorm warning at Jun 19, 2000, 2:27 PM MDT for Uintah County, Utah. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 19, 2000, 2:27 PM MDT (20:27 UTC)
- Expired
- Jun 19, 2000, 3:15 PM MDT
- In force
- 48 min
- Issued by
- NWS Grand Junction, CO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Uintah County, UT
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 8.5 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 87 J/kg
- Mixed-layer CIN
- -119 J/kg
- Mixed-layer LCL
- 942 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 189 m²/s²
- 0-3 km storm-relative helicity
- 276 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KGJT 192032 SVRGJT UTC047-192115- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GRAND JUNCTION CO 227 PM MDT MON JUN 19 2000 THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL UINTAH COUNTY IN NORTHEAST UTAH * UNTIL 315 PM MDT * AT 225 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER THE OURAY WILDLIFE REFUGE...MOVING EAST AT 40 MPH. THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE HAIL UP TO ONE INCH DIAMETER... AND WINDS IN EXCESS OF 60 MPH. * THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF... CENTRAL UINTAH COUNTY...AND WILL CROSS OVER STATE HIGHWAY 45 AND THE BONANZA AREA AT ABOUT 300 PM MDT. LAT...LON 4021 10959 3994 10964 3988 10908 4023 10908 PRINGLE/RAMEY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 9:45 AM MDT, 4 hours 42 minutes earlier.
Area forecast discussion, Jun 19, 9:45 AM MDT, 4 hours 42 minutes before
WESTERN COLORADO & EASTERN UTAH AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND JUNCTION CO 945 AM MDT MON JUN 19 2000 UPDATING ZONES THIS MORNING MAINLY FOR LOWER AFTERNOON TEMPERATURES. UPPER LEVEL TROUGH AND ASSOCIATED SURFACE COOL FRONT MOVES INTO NORTHWESTERN COLORADO BY EARLY EVENING. THIS WILL CONTINUE TO TRIGGER SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE NORTHERN HALF OF FORECAST AREA. EXTENSIVE CLOUD COVER AND HIGHER MOISTURE CONTENT WITHIN THE LOWER LEVELS WILL KEEP AFTERNOON TEMPERATURES COOLER THAN PREVIOUSLY THOUGHT. LAMP GUIDANCE LOOK VERY REASONABLE.. MAINLY UPPER 60S TO UPPER 70S NORTHERN VALLEYS WITH LOWER 60S FOR ELEVATIONS AROUND 8000 FEET. SOUTHERN ZONES STARTING THE DAY MOSTLY CLEAR.. BUT THAT WILL CHANGE AS UPPER TROUGH AXIS SWINGS ACROSS AREA PEAK HEATING. THAT WILL SPAWN SOME SHOWERS AND THUNDERSTORMS AS WELL.. BUT DEPTH OF MOIST LAYER NOT AS DEEP AS THE NORTHERN ZONES. SO SHwOWERS SOUTHERN HALF OF COUNTY WARNING AREA WILL NOT BE AS EXTENSIVE AS THE NORTHERN HALF. FORECASTED TEMPERATURES IN THE SOUTHERN ZONES IN GOOD SHAPE. FRISBIE .GJT...NONE.
The office that day
Everything else NWS Grand Junction, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 2:01 PM MDT | Severe Thunderstorm Warning | GJT | Uintah | 34 min |
Nearby
Severe Thunderstorm Warnings in Utah, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.